| Model Number |
051513P |
| Medical Device Problem Code |
Material Too Rigid or Stiff (1544)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that physician felt the catheter was too stiff and nearly peripheral a vessel.Per additional information via email from ibc on 10dec2020, they are far too stiff and do not work to use at the neck.Groins are no problem.There has been no patient injury as far as they know.
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to "inappropriate material specification." it was unknown whether the device had failed to meet the specifications.The device was not returned for evaluation.The lot number was unknown, therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "insertion instructions using a needle cannula 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.If using an open-lumen catheter, flush the catheter with a heparinized solution.Remove any stylet prior to insertion.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.8.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.9.Test the pacing characteristics for optimal pacing.10.Pull the cannula back and secure it to the proximal end of the catheter.11.Secure the electrode catheter in place at the insertion site." correction: e.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the physician felt the catheter was too stiff and nearly peripheral to a vessel.Per additional information received via email from the ibc on (b)(6) 2020, the catheters were too stiff and would not work to use at the neck.It was noted that there was no problem in the groin area and no patient injury reported.